Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 18, 2015, 5:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 5:21 PM MST (00:21 UTC)
- Expired
- Jul 18, 2015, 6:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Yuma radar (KYUX), 146 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947 WWUS85 KTWC 190021 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST SAT JUL 18 2015 AZZ501-190100- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 521 PM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 600 PM MST... AT 519 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AJO TO THE BORDER WITH YUMA COUNTY...AND MOVING NORTH AT 5 TO 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... AJO...HIGHWAY 85 NEAR AJO...AND REMOTE AREAS WEST OF AJO. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3250 11333 3250 11270 3224 11281 3225 11333 TIME...MOT...LOC 0019Z 190DEG 10KT 3235 11289 3240 11328 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:10 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 3:10 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 310 PM MST SAT JUL 18 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE THIS EVENING ACROSS MOST OF SOUTHEAST ARIZONA. A LITTLE LESS COVERAGE OF STORMS ON SUNDAY. HOWEVER THERE WILL STILL BE THE THREAT FOR LOCALIZED HEAVY RAINERS. A DRYING TREND WILL THEN BEGIN EARLY IN THE WEEK...WITH THE BEST CHANCES FOR THUNDERSTORMS EAST AND SOUTH OF TUCSON TUESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...DEFINITELY MORE ACTIVE TODAY VERSUS FRIDAY WITH SCATTERED HEAVY RAINERS MAINLY WEST...SOUTH AND SOUTHEAST OF TUCSON. ANVIL CLOUDS SO FAR HAS KEPT ANY STORMS OUT OF THE CITY OF TUCSON SO FAR THIS AFTERNOON. OVERALL WILL MAINTAIN FLASH FLOOD WATCH FOR MOST OF THE AREA THROUGH 11 PM AS THERE ARE DISTURBANCES SOUTH OF THE BORDER THAT MAY MOVE ACROSS THE AREA OVER THE NEXT 6-12 HOURS. SUNDAY...MOISTURE FEED FROM THE SOUTH WILL CONTINUE AS A WEAKENING DOLORES MOVES NNW OFF THE BAJA CALIFORNIA COAST AND GETS ABSORBED BY UPPER LEVEL LOW OFF THE SRN CA COAST. THUS EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WITH ATMOSPHERE STILL ON THE WET SIDE...LOCAL HEAVY RAIN AND FLASH FLOODING WILL REMAIN A CONCERN ESPECIALLY FOR AREAS THAT HAVE BEEN HIT OVER THE PAST TWO DAYS. MONDAY...DRIER AIR PUSHES IN FROM THE WEST AS UPPER LOW LIFTS INTO CALIFORNIA. SO EXPECT A REDUCTION IN AREAL COVERAGE OF STORMS WITH MAIN EMPHASIS BEING SOUTH AND EAST OF TUCSON. TUESDAY AND WEDNESDAY...LIKELY THE MOST DOWN DAYS OF THE UPCOMING WEEK WITH PW VALUES ACROSS THE AREA MAINLY LESS THAN ONE INCH. BEST COVERAGE OF STORMS WILL BE SOUTH AND EAST OF TUCSON. HOWEVER ON WEDNESDAY...MOISTURE STARTS TO INCREASE SOUTH OF THE BORDER IN RESPONSE TO ANOTHER TROPICAL SYSTEM. THURSDAY AND FRIDAY...RETURN TO MORE TYPICAL MONSOON ACTION WITH PW VALUES RISING TO ABOVE ONE INCH. TEMPERATURES WILL REMAIN BELOW NORMAL SUNDAY BEFORE RETURNING TO SLIGHTLY ABOVE NORMAL FOR THE WORK WEEK. && .AVIATION...VALID THRU 20/00Z. SCTD +SHRA/+TSRA THRU 19/06Z THEN DIMINISHING TO ISOLD CVRG THRU 19/18Z. LCL MVFR CIGS NR TSRA. WIND NR +TSRA UP TO 40 KTS THIS EVENING AND SUNDAY AFTN. OTHERWISE SFC WIND AWAY FROM TSRA LESS THAN 12 KTS. SCTD SHRA/TSRA DVLPG AFTER 19/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .HYDROLOGY...AS ELEVATED MOISTURE STREAMS INTO THE AREA FROM DOLORES WE WILL CONTINUE TO BE VULNERABLE TO FLASH FLOODING...WITH A FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING. EXTREMELY HEAVY RAINFALL ALREADY OCCURRED LATE FRIDAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE TOHONO O'ODHAM NATION WEST OF TUCSON...WITH SOME LOCATIONS SEEING MORE THAN 3 INCHES OF RAIN. ANOTHER ROUND OF STORMS IS EXPECTED WITH AREAS FURTHER EAST ALSO IMPACTED. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TONIGHT WITH COVERAGE A BIT LESS ON SUNDAY. DRIER AIR WILL MOVE INTO THE AREA EARLY IN THE NEW WORK WEEK BRINGING A REDUCTION IN AREAL COVERAGE OF STORMS THAT WILL CONTINUE INTO WEDNESDAY. MOISTURE RETURNS LATE IN THE WEEK FOR A RETURN TO NORMAL AFTERNOON AND EVENING THUNDERSTORM ACTION && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THRU UNTIL 11 PM THIS EVENING FOR MOST OF SOUTHEAST ARIZONA...INCLUDING ZONES AZZ501>509-511>515 && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 18, 11:35 AM MST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1135 AM MST SAT JUL 18 2015 AZZ503-181915- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1135 AM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 1215 PM MST... AT 1135 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIO RICO SOUTHWEST...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NOGALES...RIO RICO NORTHWEST...RIO RICO NORTHEAST... TUMACACORI-CARMEN...RIO RICO SOUTHWEST...RIO RICO SOUTHEAST...RIO RICO AND PATAGONIA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3157 11105 3157 11082 3133 11082 3133 11108 TIME...MOT...LOC 1835Z 184DEG 10KT 3142 11098 GL
Special weather statement, Jul 18, 12:46 PM MST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1246 PM MST SAT JUL 18 2015 AZZ507-513-182015- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1246 PM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 115 PM MST... AT 1246 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOMBSTONE...MOVING NORTHEAST AT 15 TO 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOMBSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3168 11009 3171 11017 3188 11013 3179 10988 TIME...MOT...LOC 1946Z 212DEG 16KT 3175 11010
Special weather statement, Jul 18, 5:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST SAT JUL 18 2015 AZZ501-190100- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 521 PM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 600 PM MST... AT 519 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AJO TO THE BORDER WITH YUMA COUNTY...AND MOVING NORTH AT 5 TO 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... AJO...HIGHWAY 85 NEAR AJO...AND REMOTE AREAS WEST OF AJO. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3250 11333 3250 11270 3224 11281 3225 11333 TIME...MOT...LOC 0019Z 190DEG 10KT 3235 11289 3240 11328 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:46 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 6:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 18, 10:20 PM MST | Areal Flood Warning | TWC | Pima | 9 hr |
| Jul 19, 4:59 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 61 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.